Alert archive / Kansas / Tornado Warnings in 2025
Tornado Warning 17, NWS Dodge City, KS
NWS Dodge City, KS issued this tornado warning at Sep 8, 2025, 5:22 PM CDT for Clark County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2025, 5:22 PM CDT (22:22 UTC)
- Expired
- Sep 8, 2025, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Clark County, KS
The radar
The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 4:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted.
263
WFUS53 KDDC 082222
TORDDC
KSC025-082300-
/O.NEW.KDDC.TO.W.0017.250908T2222Z-250908T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Dodge City KS
522 PM CDT Mon Sep 8 2025
The National Weather Service in Dodge City has issued a
* Tornado Warning for...
Southeastern Clark County in southwestern Kansas...
* Until 600 PM CDT.
* At 522 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Acres, moving southeast at 20 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Clark County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9988 3709 9994 3719 9974 3704 9954
3700 9954
TIME...MOT...LOC 2222Z 323DEG 15KT 3708 9975
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
BENNETT2 follow-up statements
816
WWUS53 KDDC 082240
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
540 PM CDT Mon Sep 8 2025
KSC025-082300-
/O.CON.KDDC.TO.W.0017.000000T0000Z-250908T2300Z/
Clark KS-
540 PM CDT Mon Sep 8 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH
CENTRAL CLARK COUNTY...
At 540 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles south of Sitka, moving southeast at 15 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9988 3709 9994 3714 9979 3707 9968
3700 9960
TIME...MOT...LOC 2240Z 323DEG 15KT 3702 9969
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
BENNETT950
WWUS53 KDDC 082249
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
549 PM CDT Mon Sep 8 2025
KSC025-082300-
/O.CON.KDDC.TO.W.0017.000000T0000Z-250908T2300Z/
Clark KS-
549 PM CDT Mon Sep 8 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH
CENTRAL CLARK COUNTY...
At 549 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Acres, moving south at 15 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Clark County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9988 3706 9990 3710 9977 3707 9973
3700 9965
TIME...MOT...LOC 2249Z 344DEG 12KT 3703 9980
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
BENNETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at Sep 8, 2:50 PM CDT, 2 hours 32 minutes earlier. Its key messages:
- Storms potential tonight... very uncertain still
- More storm potential tomorrow
- Drier midweek
Area forecast discussion, Sep 8, 2:50 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 250 PM CDT Mon Sep 8 2025 .KEY MESSAGES... - Storms potential tonight... very uncertain still - More storm potential tomorrow - Drier midweek && .DISCUSSION... Issued at 300 PM CDT Mon Sep 8 2025 The early morning storms have lingered longer than previously thought. This could have an impact on storm potential for this evening. The two main ways are if the storms will impact CAPE at all. The second is if the storms will lay out an outflow boundary that could trigger an evening isolated storm or two. The CAMs are all over the place with storm potential and location. Some of the CAMs have zero storms at all. I could see this potential. If a storm does develop, there is enough shear for an isolated supercell. The main threat would be very large hail (2-4") should a supercell sustain itself. SPC has a 2% tornado, but Kansas tornadoes in September are very rare... seems dubious. Since this is such a low confidence forecast, have broadbrushed 20% pops across the FA. The good news is that the rest of the 99% FA should see nothing and no impacts. Storm coverage tonight could potential impact coverage tomorrow. Therefore, another low confidence forecast in storm development and location exists for tomorrow. Have broadbrushed 20% across the FA for tomorrow. Some of the storms could be strong or even severe, if they develop in the first place. Otherwise, highs Tuesday will be well into the 80s. A few 90F readings cannot be ruled out across the Oklahoma border. Cannot rule out isolated storm coverage Wednesday evening. Again, storm development and location still remains very uncertain in this flow pattern. The NBM pops are fine for now. Otherwise, highs will be very warm with values in the upper 80s to around 90F. Lows will be mild and in the 60s heading into Thursday morning. Both the deterministic models as well as their ensemble counterparts show shortwave ridging for Thursday. This would support the notion of a dry forecast. Highs should peak into the lower 90s under this mid level ridge. Lows in the morning will continue to be mild with values in the 60s. By next weekend, an upper level wave may start to approach the area from the west and northwest. This would reintroduce pops and storms chances back in the forecast. Some good news is that we could potentially see cooler highs as these storm chances linger through the weekend. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1111 AM CDT Mon Sep 8 2025 VFR expected through TAF pd. It remains very uncertain tonight where storms will be. Models are not in any agreement. Therefore, do not have high enough confidence to insert TSRA in the TAFs for now. Will watch and amend if trends become any more clear with time. Otherwise breezy southerly winds 15-25 kt with higher gusts will continue during the daylight hours. Winds should subside by dusk. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Sugden AVIATION...Sugden
Hazardous weather outlook, Sep 8, 2:06 AM CDT, 15 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 206 AM CDT Mon Sep 8 2025 KSZ030-031-043>046-061>066-074>081-084>090-090715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 206 AM CDT Mon Sep 8 2025 /106 AM MDT Mon Sep 8 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Severe thunderstorms are possible this afternoon and evening favoring areas south and east of Dodge City. Primary hazards will be large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another round of thunderstorms, some potentially severe, is possible Tuesday afternoon and evening. While spatiotemporal discrepancies between guidance members decreases confidence, the highest probability of thunderstorms exists west of US-283. Primary hazards will be large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Springer
In the hours before
Local storm report, Sep 8, 4:51 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
451 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM Hail Greensburg 37.61N 99.29W
09/08/2025 M1.00 Inch Kiowa KS Storm Chaser
&&Local storm report, Sep 8, 5:00 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
500 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM Hail Hudson 38.11N 98.66W
09/08/2025 E1.75 Inch Stafford KS Public
&&Local storm report, Sep 8, 5:03 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
503 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM Hail 4 N Hudson 38.16N 98.66W
09/08/2025 E1.75 Inch Stafford KS Public
&&Local storm report, Sep 8, 5:09 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
509 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Hail Ashland 37.19N 99.77W
09/08/2025 M1.00 Inch Clark KS Public
&&Local storm report, Sep 8, 5:10 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
510 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail Ashland 37.19N 99.77W
09/08/2025 E1.75 Inch Clark KS Public
&&Local storm report, Sep 8, 5:22 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
522 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail Ashland 37.19N 99.77W
09/08/2025 M2.75 Inch Clark KS Public
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:23 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 53 min |
| Sep 8, 11:37 AM CDT | Special Weather Statement | DDC | Pratt | 23 min |
| Sep 8, 12:41 PM CDT | Special Weather Statement | DDC | Stafford | 19 min |
| Sep 8, 1:00 PM CDT | Special Weather Statement | DDC | Stafford | 30 min |
| Sep 8, 1:29 PM CDT | Special Weather Statement | DDC | Stafford | 46 min |
| Sep 8, 1:33 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 24 min |
| Sep 8, 3:13 PM CDT | Special Weather Statement | DDC | Pratt | 47 min |
| Sep 8, 3:57 PM CDT | Special Weather Statement | DDC | Pratt | 33 min |
| Sep 8, 4:29 PM CDT | Special Weather Statement | DDC | Clark | 46 min |
| Sep 8, 4:31 PM CDT | Special Weather Statement | DDC | Barber | 44 min |
| Sep 8, 4:34 PM CDT | Special Weather Statement | DDC | Kiowa | 41 min |
| Sep 8, 4:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 47 min |
| Sep 8, 4:51 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 39 min |
| Sep 8, 5:05 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 40 min |
| Sep 8, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 49 min |
| Sep 8, 6:13 PM CDT | Special Weather Statement | DDC | Comanche | 47 min |
| Sep 8, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 50 min |
| Sep 8, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 47 min |
Nearby
Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.